Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 10, 2009, 2:05 AM CDT for 4 counties in Arkansas; McCurtain County, Oklahoma; Red River County, Texas. It was in force for 12 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2009, 2:05 AM CDT (07:05 UTC)
- Expired
- May 10, 2009, 2:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:15 AM CDT | FLASH FLOOD | 10 S Clarksville, TX | FM 1487 NEAR CUTHAND CLOSED DUE TO FLASH FLOODING. |
| May 10, 2:15 AM CDT | FLASH FLOOD | 4 Ne Clarksville, TX | FM 1699 CLOSED NEAR WHITE ROCK. |
| May 10, 2:30 AM CDT | FLASH FLOOD | 7 S Avery, TX | FM 44 CLOSED 1 MILE WEST OF LYDIA DUE TO EXCESSIVE HEAVY RAINFALL. |
| May 10, 3:00 AM CDT | FLASH FLOOD | 5 S Dierks, AR | HIGH WATER REPORTED ACROSS HWY 278 BETWEEN DIERKS AND NASHVILLE. |
| May 10, 3:00 AM CDT | FLASH FLOOD | W Dierks, AR | HIGH WATER REPORTED WEST OF DIERKS ON HWY 70. |
| May 10, 6:45 AM CDT | FLASH FLOOD | Idabel, OK | NUMEROUS CITY AND COUNTY ROADS UNDERWATER ACROSS THE SOUTHERN PORTION OF THE COUNTY. BARRICADES BEING PUT OUT NOW. |
| May 10, 6:59 AM CDT | FLASH FLOOD | 8 N Clarksville, TX | CR 3117 FLOODED AND CLOSED AT THIS TIME. |
| May 10, 6:59 AM CDT | FLASH FLOOD | Ne Bogata, TX | FM 909 NORTHWEST OF TOWN IS FLOODED AND CLOSED AT THIS TIME. |
| May 10, 7:00 AM CDT | HEAVY RAIN 7.07 | 2 Ne Clarksville, TX | |
| May 10, 7:04 AM CDT | FLASH FLOOD | Ashdown, AR | NUMEROUS COUNTY ROADS UNDER WATER AT THIS TIME AND CLOSED. |
| May 10, 7:04 AM CDT | FLASH FLOOD | S De Queen, AR | A FEW ROADS UNDER WATER ACROSS THE SOUTHERN PORTION OF THE COUNTY. |
| May 10, 7:13 AM CDT | FLASH FLOOD | Fulton, AR | HWY 355 NEAR FULTON FLOODED AND CLOSED AT THIS TIME. |
| May 10, 8:00 AM CDT | HEAVY RAIN 6.3 | 1 W Clarksville, TX | |
| May 10, 9:00 AM CDT | FLASH FLOOD | 10 Ne Clarksville, TX | FM 1159 AT CR3240 CLOSED DUE TO HIGH WATER. |
| May 10, 9:00 AM CDT | FLASH FLOOD | 8 N Clarksville, TX | CR 3117 CLOSED NEAR THE HOPEWELL COMMUNITY. |
| May 10, 9:15 AM CDT | FLASH FLOOD | Ashdown, AR | HIGH FLOOD WATERS IN A FEW HOMES IN TOWN. |
| May 10, 9:15 AM CDT | FLASH FLOOD | Idabel, OK | ROADS CONTINUE TO BE UNDER WATER IN TOWN AND THROUGHOUT THE SOUTHERN PORTION OF THE COUNTY. |
| May 10, 9:30 AM CDT | FLASH FLOOD | 1 N Fulton, AR | HIGH WATER REPORTED ON HWY 195 NORTH OF TOWN. |
| May 10, 9:48 AM CDT | HEAVY RAIN 7.1 | 1 W Clarksville, TX | MEASURED RAINFALL READING FROM LARC GUAGE JUST WEST OF TOWN. |
| May 10, 1:38 PM CDT | FLASH FLOOD | Valliant, OK | NUMEROUS STATE HIGHWAYS AND ROADS CLOSED. RESCUING PEOPLE FROM CARS WASHED OFF ROADS. WATER IN HOUSES CAUSING EVACUATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 100705
FFWSHV
ARC057-061-081-133-OKC089-TXC387-101300-
/O.NEW.KSHV.FF.W.0022.090510T0705Z-090510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 AM CDT SUN MAY 10 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
SPRINGS...DIERKS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 800 AM CDT
* AT 201 AM CDT...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME PRODUCING RAINFALL RATES OF NEAR TWO INCHES
PER HOUR...WERE ONGOING ACROSS THE WARNED AREA. THESE STORMS
CONTINUE TO TRACK TO THE EAST NORTHEAST NEAR 20 TO 25 MPH.
TRAINING OF THUNDERSTORMS WILL LIKELY CONTINUE THROUGHOUT THE
OVERNIGHT AND PREDAWN HOURS. LOCALLY HEAVY RAINFALL FELL ACROSS
THESE REGIONS EARLIER TODAY AND LATE LAST NIGHT. AS A RESULT...
SOME FARM TO MARKET AND COUNTY ROADS REMAIN FLOODED IN THE WARNED
AREA AT THIS TIME.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...IDABEL...BROKEN BOW...WINTHROP...WILTON...
WASHINGTON...TOLLETTE...SARATOGA...LOCKESBURG...GILLHAM...
CORINTH...CENTER POINT...BLEVINS...BEN LOMOND...ATHENS...ARKINDA
AND ALLEENE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3451 9447 3420 9447 3420 9424 3436 9425
3435 9393 3401 9382 3396 9345 3348 9348
3349 9372 3361 9381 3354 9398 3355 9438
3363 9445 3370 9474 3333 9476 3340 9488
3338 9530 3389 9530 3395 9515 3451 9504
$$
132 follow-up statements
000
WGUS54 KSHV 101220
FFWSHV
ARC057-061-081-133-OKC089-TXC387-101530-
/O.EXT.KSHV.FF.W.0022.000000T0000Z-090510T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CDT SUN MAY 10 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
SPRINGS...DIERKS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 1030 AM CDT
* AT 716 AM CDT...EXCESSIVE HEAVY RAINFALL CONTINUE TO FALL ACROSS
PORTIONS OF THE WARNED AREA. NUMEROUS FARM TO MARKET...COUNTY
ROADS AND SECONDARY ROADS HAVE BEEN FLOODED AND CLOSED ACROSS
THE WARNED AREA. ADDITIONAL THUNDERSTORMS THIS MORNING COULD
PRODUCE ANOTHER TWO TO FOUR INCHES ACROSS PORTIONS OF THE
WARNED AREA WHICH WILL CONTINUE THE FLASH FLOOD THREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3451 9447 3420 9447 3420 9424 3436 9425
3435 9393 3401 9382 3396 9345 3348 9348
3349 9372 3361 9381 3354 9398 3355 9438
3363 9445 3370 9474 3333 9476 3340 9488
3338 9530 3389 9530 3395 9515 3451 9504
$$
13000
WGUS54 KSHV 101512
FFWSHV
ARC057-061-081-133-OKC089-TXC387-101930-
/O.EXT.KSHV.FF.W.0022.000000T0000Z-090510T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CDT SUN MAY 10 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
SPRINGS...DIERKS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 230 PM CDT
* AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAIN ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL
BE POSSIBLE THIS MORNING ACROSS THE WARNED AREA THROUGH MID AFTERNOON.
EXCESSIVE HEAVY RAINFALL OF 6 TO 8 INCHES HAS FALLEN ACROSS PORTIONS
OF THE WARNED AREA OVERNIGHT INTO EARLY THIS MORNING AND THE ADDITIONAL
RAINFALL WILL PROLONG THE FLOOD THREAT. NUMEROUS ROADS THROUGHOUT THE
COUNTIES REMAIN FLOODED AND CLOSED AT THIS TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3451 9447 3420 9447 3420 9424 3436 9425
3435 9393 3401 9382 3396 9345 3348 9348
3349 9372 3361 9381 3354 9398 3355 9438
3363 9445 3370 9474 3333 9476 3340 9488
3338 9530 3389 9530 3395 9515 3451 9504
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 10:30 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 9, 10:30 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT SAT MAY 9 2009
...A QUICK UPDATE TO THE FORECAST WILL BE COMING...
.DISCUSSION...
PLENTY OF RAINDROPS CONTINUE TO FALL ON THE HEADS OF RESIDENTS
ACROSS NORTHEASTERN TEXAS AND SOUTHERN ARKANSAS...AS A FRONT REMAINS
NEARLY STATIONARY NEAR THE IH-20 CORRIDOR. CONVECTIVE COVERAGE HAS
DECREASED SOMEWHAT OVER THIS REGION...AT LEAST TEMPORARILY. I
EXPECT ADDITIONAL ELEVATED CONVECTION TO DEVELOP OVERNIGHT ACROSS
THIS REGION AS BOUNDARY LAYER MOISTURE CONTINUES INTERACTING WITH
ISENTROPIC UPGLIDE.
A LACK OF STRONG FORCING OF INSTABILITY SHOULD KEEP MOST
THUNDERSTORMS /SURFACE-BASED OR OTHERWISE/ AT BAY OVERNIGHT. ANY OF
THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SOME HAIL.
WITH THIS UPDATE I HAVE ADJUSTED FIRST PERIOD PRECIPITATION
PROBABILITIES TO BRING THEM INTO BETTER ALIGNMENT WITH OBSERVED
TRENDS. FLASH FLOODING REMAINS A GOOD BET IN SEVERAL AREAS
OVERNIGHT DUE TO TRAINING CONVECTION AND SOGGY GROUND CONDITIONS.
IN FACT...A COCORAHS OBSERVER IN BOWIE COUNTY HAS REPORTED OVER 5
INCHES OF RAINFALL SINCE THE RAIN BEGAN.
I HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY COVER...AS WELL AS
HOURLY TEMPERATURE AND DEWPOINT GRIDS. THIS HAS RESULTED IN SOME
ADJUSTMENT OF OVERNIGHT LOW TEMPERATURES.
ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET. AN
UPDATED SUITE OF PRODUCTS WILL BE ISSUED SHORTLY. /21/
&&
.PREV DISCUSSION... /ISSUED 812 PM CDT SAT MAY 9 2009/
..A QUICK UPDATE TO THE FORECAST WILL BE COMING...
DISCUSSION...
FRONT HAS ALL BUT STALLED NEAR THE IH-20 CORRIDOR EARLY THIS
EVENING. SHOWERS AND THUNDERSTORMS CONTINUE TO BE SEEN NORTH OF
THIS BOUNDARY...AND SOUTH OF THE THE 850MB FRONT /CLOSER TO THE
IH-40 CORRIDOR/. CONVECTION SHOULD CONTINUE FROM NORTHEAST TEXAS
INTO SOUTH ARKANSAS AT LEAST FOR THE NEXT SEVERAL HOURS. IN
GENERAL...IT LOOKS LIKE THE SEVERE WEATHER RISK IS JUST ABOUT OVER
THE NORTHERN TIER OF COUNTIES. INSTABILITY AND MOISTURE REMAIN HIGH
OVER SOUTHERN AREAS...BUT THE EVENING SOUNDING SHOWS A STRONG
CAPPING INVERSION REMAINING IN PLACE.
THAT SAID...I WILL UPDATE THE FORECAST TO REMOVE SEVERE THUNDERSTORM
WATCH 282. FLASH FLOODING REMAINS A RISK OVER NORTHERN AREAS THANKS
TO TRAINING...AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR
THE TIME BEING.
FOR NOW...I WILL NOT MAKE ANY CHANGES TO THE ONGOING FORECAST. I
MAY MAKE A FEW ADJUSTMENTS LATER THIS EVENING TO THE SENSIBLE
WEATHER ELEMENTS BASED ON OBSERVED TRENDS. UPDATES MAY BE SENT FOR
THIS LATER. I WOULD JUST LIKE TO SEE HOW TEMPERATURES/DEWPOINTS
TREND IN SOME OF THE RAIN-COOLED AREAS BEFORE TWEAKING TOO MUCH ONE
WAY OR THE OTHER.
ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET. AN
UPDATED SUITE OF PRODUCTS WILL BE ISSUED SHORTLY. /21/
AVIATION...
MAINLY VFR FLIGHT CATEGORIES ARE EXPECTED S OF IH-20...WITH POSSIBLE
REDUCTIONS TO MVFR BETWEEN 10/0900-1400 UTC OR SO. WIDESPREAD
MVFR/IFR FLIGHT CATEGORIES WILL BE PREVALENT AT MOST OTHER TERMINALS
WITH FURTHEY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097.
&&
D. BUTTSHazardous weather outlook, May 9, 11:46 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT SAT MAY 9 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1146 AM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP EARLY THIS AFTERNOON...ALONG AND NORTH OF I 20...WHERE A FRONTAL BOUNDARY LIES. THE THREAT WILL SHIFT TO JUST SOUTH OF I 20 AS THE FRONT SLOWLY DIPS SOUTHWARD THIS EVENING. STRONG INSTABILITY FROM DAYTIME HEATING WILL AID IN THUNDERSTORM INITIATION THIS AFTERNOON. EVEN WITH THE LOSS OF DAYTIME HEATING...EXPECT THUNDERSTORMS TO CONTINUE AS THE LOW LEVEL JET KICKS IN TONIGHT...WITH LOCALLY HEAVY RAINFALL AND THE POSSIBILITY FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SEVERE WEATHER AND HEAVY RAINFALL THREAT WILL CONTINUE THROUGH AT LEAST SUNDAY NIGHT. FLASH FLOODING WILL BE A POSSIBILITY... CONSIDERING THE RAINFALL EARLIER IN THE MONTH. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LAZ017>022-TXZ152-153-165>167-101200- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1146 AM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...AS A SOUTHWARD MOVING COLD FRONT ENTERS A MODERATELY UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN SUNDAY AND MONDAY...AS THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH SOUTHWARD. SOME STORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
In the hours before
Special weather statement, May 9, 11:45 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT SAT MAY 9 2009
ARZ070-071-100545-
LAFAYETTE-MILLER-
1145 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1245 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
CANFIELD...FOUKE...GARLAND AND LEWISVILLE...
AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM ABOUT 5 MILES NORTH OF FOUKE...OR 13 MILES SOUTHEAST OF
TEXARKANA...MOVING EAST SOUTHEAST AT 25 MPH.
PEA TO HALF INCH DIAMETER HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED
WITH THIS STORM.
15Local storm report, May 9, 11:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 SW TEXARKANA 33.43N 94.08W
05/09/2009 BOWIE TX EMERGENCY MNGR
TREE PARTIALLY BLOCKING HIGHWAY 59 NEAR KINGS HIGHWAY.
&&
15Local storm report, May 9, 11:55 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 PM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD TEXARKANA 33.44N 94.07W
05/09/2009 BOWIE TX EMERGENCY MNGR
800 BLOCK OF ELM STREET WAS FLOODED WITH 4 FEET OF WATER
FROM SWAMPOODLE CREEK.
&&
15Local storm report, May 10, 12:24 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL BROKEN BOW 34.03N 94.74W
05/10/2009 E0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED NEAR BROKEN BOW.
&&
15Special weather statement, May 10, 12:33 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN MAY 10 2009
ARZ050-051-OKZ077-100630-
HOWARD-MCCURTAIN-SEVIER-
1233 AM CDT SUN MAY 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 130 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER AND HOWARD...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...DE QUEEN...GILLHAM...UMPIRE AND BROKEN BOW...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST
AT 35 MPH. THIS STORM WILL ENTER EXTREME NORTHWEST SEVIER COUNTY JUST
WEST OF GILLHAM DURING THE NEXT FEW MINUTES.
ANOTHER STRONG THUNDERSTORM WAS INDICATED OVER BROKEN BOW...ALSO MOVING
NORTHEAST AT 35 MPH.
PEA TO HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS. SHOULD
THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Local storm report, May 10, 1:17 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL UMPIRE 34.27N 94.05W
05/10/2009 E1.75 INCH HOWARD AR LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN UMPIRE.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:16 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 9, 10:41 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 64 min |
| May 10, 12:58 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 32 min |
| May 10, 2:36 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 54 min |
| May 10, 3:21 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 54 min |
| May 10, 4:57 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River | 63 min |
| May 10, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 52 min |
| May 10, 6:31 AM CDT | Flash Flood Warning | SHV | Miller | 8 hr |
| May 10, 7:26 AM CDT | Flash Flood Warning | SHV | Nevada | 7 hr |
| May 10, 9:58 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 6 days |
| May 10, 10:00 AM CDT | River Flood Warning | SHV | Little River | 6 days |
| May 10, 2:17 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 4 hr |
| May 10, 4:03 PM CDT | Flash Flood Warning | SHV | Nevada | 57 min |
| May 10, 12:01 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 29 min |
| May 10, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 55 min |
| May 9, 10:21 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 24 min |
| May 10, 1:50 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 55 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Oklahoma, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.